Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 30, 2019, 7:49 PM EDT for Henry County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2019, 7:49 PM EDT (23:49 UTC)
- Expired
- May 30, 2019, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Henry County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:49 PM EDT | HAIL 0.75 | New Castle, IN | |
| May 30, 7:50 PM EDT | HAIL 1 | New Castle, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
910
WUUS53 KIND 302349
SVRIND
INC065-310015-
/O.NEW.KIND.SV.W.0077.190530T2349Z-190531T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
749 PM EDT Thu May 30 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Henry County in east central Indiana...
* Until 815 PM EDT.
* At 748 PM EDT, a severe thunderstorm was located over New Castle,
or 12 miles northwest of Cambridge City, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
New Castle, Straughn and Greensboro.
This includes Interstate 70 between mile markers 122 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3987 8522 3979 8522 3979 8530 3987 8547
4000 8536 3997 8520 3988 8520
TIME...MOT...LOC 2348Z 287DEG 28KT 3990 8537
HAIL...1.00IN
WIND...<50MPH
$$
MK1 follow-up statement
483
WWUS53 KIND 310007
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
807 PM EDT Thu May 30 2019
INC065-310015-
/O.CON.KIND.SV.W.0077.000000T0000Z-190531T0015Z/
Henry IN-
807 PM EDT Thu May 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN HENRY COUNTY...
At 806 PM EDT, a severe thunderstorm was located near Dublin, or near
Cambridge City, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated. At 750 PM, quarter size hail was reported
by a trained spotter in New Castle.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Straughn.
This includes Interstate 70 between mile markers 130 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3979 8522 3979 8530 3983 8531 3998 8523
3997 8520 3988 8520 3987 8522
TIME...MOT...LOC 0006Z 286DEG 27KT 3986 8520
HAIL...1.00IN
WIND...<50MPH
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:00 PM EDT, 49 minutes earlier.
Area forecast discussion, May 30, 7:00 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 700 PM EDT Thu May 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 241 PM EDT Thu May 30 2019 A frontal system is expected to drift through the area tonight into early Friday. Another frontal system may affect the area around Saturday. In the wake of this front, high pressure will build into the area by early next week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 241 PM EDT Thu May 30 2019 Scattered convection beginning to develop over northern Indiana, in an unstable air mass along and near a weak frontal zone. Convection should gradually shift south during the evening, as the front drifts south. Pattern really doesn't favor nocturnal convection tonight, as the 850mb flow is quite weak. As a result, any convection that does form may tend to diminish later tonight. However, the presence of a shearing upper trough will probably keep some potential for shower activity around most of the night. Will go with chance PoPs tonight, with the highest PoPs over the north and central zones during the evening hours. Could be some fog development during the pre dawn hours of Friday, given the weakly convergent low level flow near the front. Fog threat may be locally higher in areas that end up getting rain this evening. Low level thicknesses suggest the GFS MOS lows tonight look good, so little if any adjustments planned. && .SHORT TERM /Friday through Sunday/... Issued at 241 PM EDT Thu May 30 2019 Model data suggest upper trough may still be lingering over the southeast zones Friday morning. As a result, will keep some chance PoPs for showers over these areas through the morning hours. Otherwise, northwesterly flow expected to develop during this period, as long wave troughing develops over the eastern parts of the country. This should help to bring drier and more stable air into the area by Friday afternoon and night. Will go dry at these times. Model data suggest a short wave trough, and associated frontal system, will drop southeast through the area Saturday afternoon and night. Model data generate quite a bit of lift with this feature, along with moderately steep lapse rates. Will go with chance PoPs for showers and thunderstorms for mainly Saturday afternoon and night. Dry weather expected to return by Sunday, as surface high pressure builds into the area from the northwest. Progged low level thicknesses suggest the GFS MOS temperature guidance during this period looks good for the most part. && .LONG TERM /Sunday night through Thursday/... Issued at 248 PM EDT Thu May 30 2019 Dry weather is expected at the start of the long term period as high pressure sits over central Indiana. Chances for rain increase later in the week with the first chances for rain and a few thunderstorms on Wednesday as a weak upper level disturbance moves through. Additional rain and a few thunderstorms are possible again on Thursday with lower confidence on the Thursday chances. Ensembles have a significant spread on timing for Thursday, so confidence is low for the rain chances. Severe weather is possible Wednesday with models indicating plenty of CAPE and shear expected. Temperatures will begin the period below average and end slightly above normal. && .AVIATION /Discussion for the 00Z TAF Issuance/... Issued at 700 PM EDT Thu May 30 2019 Good confidence in mostly VFR conditions away from thunderstorms through the TAF period. Convection could hang around til 06z or so per the High Resolution Rapid Refresh reflectivity progs. After that, high pressure will build in. Winds will be west and northwest or variable 7 knots or less away from thunderstorms. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....White AVIATION...MK
Hazardous weather outlook, May 30, 4:19 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 419 PM EDT Thu May 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-311000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 419 PM EDT Thu May 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Showers and thunderstorms remain possible through tonight. Isolated severe storms are possible through the late evening hours. Hazards: Damaging winds...large hail...locally torrential rain producing flooding...and frequent lightning. Timing: Best threat for severe storms through about midnight EDT. Discussion: The combination of a frontal boundary in the area and an approaching upper level low from the west will maintain the threat for showers and thunderstorms at times through tonight. Isolated severe storms are possible through late this evening. Heavy rainfall is also possible with any shower or storm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible Saturday and Saturday night and again Tuesday night and Wednesday. A few strong storms are possible Saturday afternoon and evening. Discussion: A cold front will drop into the area from the north on Saturday with a renewed threat for showers and thunderstorms. Dry and cooler air will build in behind the front for Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 30, 5:53 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 2 NE LAFAYETTE 40.44N 86.84W
05/30/2019 E0.50 INCH TIPPECANOE IN PUBLIC
&&Local storm report, May 30, 6:49 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 2 S FARMLAND 40.16N 85.13W
05/30/2019 M0.25 INCH RANDOLPH IN EMERGENCY MNGR
&&Local storm report, May 30, 6:52 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 WSW NORA 39.91N 86.15W
05/30/2019 E0.25 INCH MARION IN TRAINED SPOTTER
&&Local storm report, May 30, 7:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL NEW CASTLE 39.92N 85.36W
05/30/2019 E0.70 INCH HENRY IN TRAINED SPOTTER
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:45 PM EDT | Flash Flood Warning | IND | Sullivan, Vigo | 3 hr |
| May 29, 10:10 PM EDT | Severe Thunderstorm Warning | IND | Brown | 23 min |
| May 29, 10:39 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 20 min |
| May 29, 11:18 PM EDT | Areal Flood Advisory | IND | Greene, Lawrence, Martin, Monroe | 3 hr |
| May 29, 11:22 PM EDT | Areal Flood Advisory | IND | Daviess, Martin | 3 hr |
| May 29, 11:51 PM EDT | Flash Flood Warning | IND | Daviess, Martin | 3 hr |
| May 30, 12:23 AM EDT | Areal Flood Advisory | IND | Jackson | 3 hr |
| May 30, 7:57 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 30, 7:57 AM EDT | River Flood Warning | IND | Gibson, Knox | 6 days |
| May 30, 7:57 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 6 days |
| May 30, 10:29 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 24 hr |
| May 30, 4:09 PM EDT | Severe Thunderstorm Warning | IND | Howard | 24 min |
| May 30, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Tipton | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.